Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 15, 2019, 10:52 PM CDT for Blaine County, Garfield County, Loup County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2019, 10:52 PM CDT (03:52 UTC)
- Expired
- May 15, 2019, 11:31 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
070
WUUS53 KLBF 160352
SVRLBF
NEC009-071-115-160445-
/O.NEW.KLBF.SV.W.0007.190516T0352Z-190516T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1052 PM CDT Wed May 15 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Loup County in north central Nebraska...
Western Garfield County in north central Nebraska...
East central Blaine County in north central Nebraska...
* Until 1145 PM CDT.
* At 1052 PM CDT, a severe thunderstorm was located 9 miles east of
Brewster, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Almeria Meadow
State Wildlife Management Area, Homestead Knolls Campground,
Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou Campground,
Almeria, Nunda Shoal Campground, Deverre, Valley View Flat
Campground and Carson Lake.
This includes Highway 183 between mile markers 126 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4177 9902 4182 9976 4200 9979 4209 9911
4209 9906
TIME...MOT...LOC 0352Z 263DEG 30KT 4192 9968
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
584
WWUS53 KLBF 160412
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1112 PM CDT Wed May 15 2019
NEC009-160421-
/O.CAN.KLBF.SV.W.0007.000000T0000Z-190516T0445Z/
Blaine NE-
1112 PM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLAINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4181 9967 4202 9966 4209 9911 4209 9906
4177 9902
TIME...MOT...LOC 0411Z 269DEG 27KT 4186 9954
$$
NEC071-115-160445-
/O.CON.KLBF.SV.W.0007.000000T0000Z-190516T0445Z/
Loup NE-Garfield NE-
1112 PM CDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR LOUP AND WESTERN GARFIELD COUNTIES...
At 1111 PM CDT, a severe thunderstorm was located 10 miles northwest
of Taylor, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Homestead Knolls
Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
Campground, Almeria, Nunda Shoal Campground, Deverre, Valley View
Flat Campground and Carson Lake.
This includes Highway 183 between mile markers 126 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4181 9967 4202 9966 4209 9911 4209 9906
4177 9902
TIME...MOT...LOC 0411Z 269DEG 27KT 4186 9954
HAIL...1.00IN
WIND...60MPH
$$
CDC845
WWUS53 KLBF 160431
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1131 PM CDT Wed May 15 2019
NEC071-115-160440-
/O.CAN.KLBF.SV.W.0007.000000T0000Z-190516T0445Z/
Loup NE-Garfield NE-
1131 PM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR LOUP AND WESTERN GARFIELD
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4181 9967 4202 9966 4209 9911 4209 9906
4177 9902
TIME...MOT...LOC 0428Z 263DEG 30KT 4188 9932
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:33 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 15, 6:33 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Wed May 15 2019 .SYNOPSIS... Issued at 318 PM CDT Wed May 15 2019 H5 analysis this morning had a broad ridge of high pressure extending from eastern New Mexico, north into south central Canada. Downstream of this feature, a closed low was located over southern Maine with a trough of low pressure extending south toward Bermuda. West of the ridge, a deep trough of low pressure extended from the Gulf of Alaska south into the eastern Pacific. Highly amplified flow was noted along the west coast of the CONUS this morning with south southwest to north northeast flow extending from central California north into eastern Washington. Within this flow, a nice shortwave was noted over northwestern Montana with a second shortwave noted over southern Idaho. Across the Central Plains this morning, a shortwave was located over sern Nebraska. This was the remnants of convection which tracked through portions of western and north central Nebraska overnight. Current WV imagery has another weak shortwave over central into eastern Wyoming. At the surface, A warm front extended from sern Montana into western South Dakota then central Nebraska. East of this feature, winds were easterly and southeasterly, while west of the front, winds had a westerly component and were generally from the south or south southwest. Skies were mainly clear this afternoon and 2 PM CDT temperatures were in the lower to middle 80s. && .SHORT TERM...(This evening through Thursday night) Issued at 318 PM CDT Wed May 15 2019 Thunderstorm chances will be the main forecast challenge in the short term, followed by temperatures Thursday. For tonight: The weak upper level disturbance, currently over eastern Wyoming, will approach the panhandle early this evening. Steep lapse rates will be in place across the panhandle and western Sandhills with a well mixed environment. Isolated thunderstorms will track east of the panhandle this evening and are not expected to make it into eastern portions of the forecast area overnight. This is supported by the latest HRRR and 4KM NAM solns which end precipitation by late evening. For Thursday: Ongoing thunderstorms across the eastern Dakotas into Minnesota, will force a weak back door cool front into northern portions of the forecast area Thursday morning. This quasi-stationary boundary will then stall across northern portions of the forecast area by mid afternoon Thursday. North of the front, highs will reach the lower to middle 80s, while south of the front, highs will reach the 90s, with some middle 90s possible across the far southwestern forecast area. There were some fire weather concerns for Thursday afternoon earlier in the week, given the expected minimum RH around 15 percent. Low pressure will be anchored over nern Colorado into swrn Nebraska with a dryline extending from the low into western Kansas. INVOF The dryline/sfc low, sfc winds will be light tomorrow afternoon, so the threat for strong winds is minimal attm which will limit any critical fire weather threat. By Thursday night, the west coast trough will transition through the Sierra Nevada range, emerging onto the high desert of Nevada. A lead disturbance will lift from Colorado into western Nebraska Thursday evening. Initially, the CAP will remain strong through the afternoon hours, with weakening noted around 00z Friday. Thunderstorms should initiate off the higher terrain of nern Colorado lifting into western Nebraska during the evening hours. ATTM, am not very concerned about initiation along the dryline Thursday afternoon/evening as the cap is strong and temps aloft warm. With this in mind, will paint the highest pops across the west and in the north INVOF the frontal boundary. As for the severe threat, wind shear is favorable, for large hail and damaging winds. There will be a minor tornado threat, however INVOF the front, with backed low level winds. However, with the bulk of convection along the front not anticipated until evening, thinking the tornado threat may be fairly minimal given the expected timing along the front. .LONG TERM...(Friday through Wednesday) Issued at 318 PM CDT Wed May 15 2019 An active weather pattern will continue into the extended periods beginning on Friday. A good setup exists Friday afternoon for severe storms across a large chunk of western and north central Nebraska. The location will be highly dependent on where the cold front and dryline set up Friday afternoon. Based on the latest forecast model trends, the cold front will make it just about to Interstate 80 Friday afternoon. A dry line will become anchored from the front, south across western Lincoln into Hayes County. By 21z Friday afternoon, the cap appears to be completely eroded, so initiation appears to be in the 4-6PM CDT time frame and basically just to the west of North Platte. As this convection lifts north into the cool front where low level helicities are maximized, there is the threat for tornadoes. The initial severe threat however, will be very large hail given the very steep mid level lapse rates and forecast CAPE north of 3500 J/KG. One word of caution here: Where the front/dryline will set up on Friday is still yet to be determined and thunderstorms Thursday night will weigh heavily on the location of greatest threat for severe storms Friday. Persons should closely monitor the latest forecasts and severe outlooks as the location of greatest threat could change. After Friday, a fairly active pattern will continue across the central CONUS as a broad trough of low pressure remains entrenched across the intermountain west. The severe threat however, should remain east of the area with the warmer temps and better moisture. Temperatures will be below normal during the remainder of the forecast period with wetter than normal conditions expected. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 622 PM CDT Wed May 15 2019 VFR conditions over the next 24 hours, however isolated thunderstorms possible this evening through the overnight. Have left the mention of thunderstorms out of the TAF as confidence is low in any thunderstorms making it into KVTN or KLBF areas but an isolated chance is still possible. Winds will shift from the south southwest this evening to the northeast by Thursday morning. Winds will shift again across southwest Nebraska late afternoon to the east southeast. There is another chance of thunderstorms Thursday late afternoon into the evening, however the best chance for scattered thunderstorm development across north central and southwest Nebraska at this time appears to be in the evening hours, outside of the 24 hour period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Gomez
Hazardous weather outlook, May 15, 3:24 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 324 PM CDT Wed May 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-161200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 324 PM CDT Wed May 15 2019 /224 PM MDT Wed May 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible tonight across the western and central Sandhills and portions of southwest Nebraska. Small hail and gusty erratic wind will be possible with any of the isolated storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. There is a slight risk for severe thunderstorms Thursday afternoon and evening for locations along and north of Highway 2. The atmosphere will be capable of producing supercell thunderstorms meaning that all modes of severe weather will be possible including large hail to the size of half dollars and gusty erratic winds, but also an isolated tornado will be possible. A marginal risk for severe storms will exist south of the previously mentioned area to along the Interstate 80 corridor from Brady to Chappell. More widespread severe thunderstorms are expected Friday afternoon and evening across the outlook area as a trough of low pressure approaches from the west. The severe thunderstorms will be particularly intense with very large hail to the size of baseballs and gusty winds in excess of 70 mph expected. A few tornadoes will be possible as well, mainly along a warm front that is projected to stall along Interstate 80. Additional thunderstorms will be possible Saturday as the trough slowly advances northeast. The greatest chances for strong or severe storms on Saturday will generally be along and east of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 15, 8:28 PM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service North Platte NE 828 PM CDT Wed May 15 2019 NEZ036-057-059-160215- McPherson NE-Lincoln NE-Keith NE- 828 PM CDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 827 PM CDT/727 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles north of Sarben, or 21 miles northeast of Ogallala, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm along with penny size hail. Locations impacted include... Sutherland, Hershey, Sarben, Big Bald Hill, Coker, O'Fallons and Nevens. This includes Interstate 80 in Nebraska between mile markers 154 and 164. LAT...LON 4119 10146 4137 10146 4145 10102 4109 10099 TIME...MOT...LOC 0127Z 270DEG 18KT 4129 10136 Gomez
Special weather statement, May 15, 8:40 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service North Platte NE 840 PM CDT Wed May 15 2019 NEZ036-059-160215- McPherson NE-Lincoln NE- 840 PM CDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 915 PM CDT... At 839 PM CDT, Doppler radar was tracking a strong thunderstorm near Tryon, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon. This includes the following highways... Highway 92 between mile markers 194 and 213. Highway 97 between mile markers 18 and 35. LAT...LON 4144 10119 4162 10111 4162 10074 4139 10082 TIME...MOT...LOC 0139Z 280DEG 36KT 4151 10102 Gomez
Special weather statement, May 15, 9:16 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
916 PM CDT Wed May 15 2019
NEZ036>038-059-160245-
Custer NE-McPherson NE-Lincoln NE-Logan NE-
916 PM CDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...LOGAN...
SOUTHEASTERN MCPHERSON AND NORTHWESTERN CUSTER COUNTIES UNTIL 945 PM
CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ringgold, or 10 miles southeast of Tryon, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm and penny
size hail.
Locations impacted include...
Stapleton, Tryon, Gandy, Ringgold, Keith, Shanklin Bluff, Tarboz
Lake, Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 204 and 240.
Highway 97 between mile markers 1 and 26.
Highway 83 between mile markers 87 and 125.
LAT...LON 4107 10054 4133 10107 4141 10104 4164 10091
4169 10023
TIME...MOT...LOC 0215Z 278DEG 25KT 4143 10083
GomezSpecial weather statement, May 15, 9:40 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service North Platte NE 940 PM CDT Wed May 15 2019 NEZ025-026-037-038-160315- Custer NE-Thomas NE-Blaine NE-Logan NE- 940 PM CDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 1015 PM CDT... At 939 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Thedford, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dunning, Halsey and Highway 83 crossing The Dismal River. This includes the following highways... Highway 2 between mile markers 224 and 242. Highway 83 between mile markers 126 and 140. LAT...LON 4168 10059 4186 10060 4198 10010 4164 10007 TIME...MOT...LOC 0239Z 269DEG 26KT 4178 10050 Gomez
Special weather statement, May 15, 10:16 PM CDT, 36 minutes before
Special Weather Statement National Weather Service North Platte NE 1016 PM CDT Wed May 15 2019 NEZ026-027-038-160345- Loup NE-Custer NE-Blaine NE- 1016 PM CDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...NORTH CENTRAL CUSTER AND BLAINE COUNTIES UNTIL 1045 PM CDT... At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm near Dunning, or 11 miles southwest of Brewster, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm and penny size hail. Locations impacted include... Brewster, Dunning, Milburn Diversion Dam State Wildlife Management Area and Almeria Meadow State Wildlife Management Area. This includes Highway 2 between mile markers 234 and 244. LAT...LON 4176 10015 4196 10020 4206 9959 4173 9952 TIME...MOT...LOC 0315Z 263DEG 38KT 4186 10006 Gomez
Special weather statement, May 15, 10:47 PM CDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 1047 PM CDT Wed May 15 2019 NEZ009-026-027-038-160415- Loup NE-Custer NE-Rock NE-Blaine NE- 1047 PM CDT Wed May 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...LOUP... NORTHEASTERN CUSTER AND EASTERN BLAINE COUNTIES UNTIL 1115 PM CDT... At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm near Brewster, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Taylor, Almeria Meadow State Wildlife Management Area, Horseshoe Bend Lake, Hannamon Bayou Campground, Almeria, Nunda Shoal Campground, Valley View Flat Campground and Kent Diversion Dam State Wildlife Management Area. This includes Highway 183 between mile markers 123 and 146. LAT...LON 4177 9985 4202 9986 4209 9930 4174 9925 TIME...MOT...LOC 0346Z 263DEG 29KT 4190 9974 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:00 PM CDT | Special Weather Statement | LBF | Hayes | 45 min |
| May 15, 8:28 PM CDT | Special Weather Statement | LBF | Keith | 47 min |
| May 15, 8:40 PM CDT | Special Weather Statement | LBF | McPherson | 35 min |
| May 15, 9:16 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| May 15, 9:40 PM CDT | Special Weather Statement | LBF | Thomas | 35 min |
| May 15, 10:16 PM CDT | Special Weather Statement | LBF | Blaine | 29 min |
| May 15, 10:47 PM CDT | Special Weather Statement | LBF | Loup | 28 min |
| May 15, 11:06 PM CDT | Special Weather Statement | LBF | Rock | 39 min |
| May 15, 11:39 PM CDT | Special Weather Statement | LBF | Garfield, Holt | 51 min |
| May 16, 12:21 AM CDT | Special Weather Statement | LBF | Wheeler | 39 min |
| May 16, 5:40 PM CDT | Special Weather Statement | LBF | Sheridan | 35 min |
| May 16, 6:20 PM CDT | Special Weather Statement | LBF | Sheridan | 25 min |
| May 16, 6:40 PM CDT | Special Weather Statement | LBF | Chase | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.